Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 78, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 28, 2020, 7:21 PM CDT for 7 counties in Missouri. It was in force for 54 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2020, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 28, 2020, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Christian County, MO, Dallas County, MO, Douglas County, MO, Ozark County, MO, Taney County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 40 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 7:29 PM CDT | TSTM WND DMG | Rogersville, MO | 3 OUT BUILDINGS DESTROYED, OAK TREES ABOUT A FOOT IN DIAMETER DOWN. |
| Apr 28, 7:38 PM CDT | TSTM WND DMG | 2 Se Bruner, MO | WALLS BLOWN DOWN ON A HOUSE THAT WAS UNDER CONSTRUCTION. BUILDING MATERIALS BLOWN ALL OVER THE PLACE. |
| Apr 28, 7:45 PM CDT | TSTM WND DMG | 1 Sse Dogwood, MO | SEVERAL TREES DOWNED JUST SOUTH OF DOGWOOD. |
| Apr 28, 7:47 PM CDT | TSTM WND DMG | Seymour, MO | TREE FELL INTO A HOUSE. |
| Apr 28, 7:48 PM CDT | TSTM WND DMG | 1 N Brownbranch, MO | TREE AND POWER LINES ACROSS HWY 76 NORTH OF BROWN BRANCH AT DALTON RD. |
| Apr 28, 7:51 PM CDT | TSTM WND DMG | 1 Ese Rome, MO | TREE DOWN ACROSS HWY A NEAR ROME. |
| Apr 28, 7:53 PM CDT | TSTM WND DMG | 3 Nw Ava, MO | TREES DOWN ON W HWY 14 AND HWY K. |
| Apr 28, 7:54 PM CDT | TSTM WND DMG | 4 N Ava, MO | SEVERAL TREES DOWN NEAR THE MT. ZION AREA OF DOUGLAS CO. |
| Apr 28, 7:55 PM CDT | TSTM WND DMG | 4 Nnw Ava, MO | TREES DOWN ACROSS FARM ROAD 509 OFF OF HWY K. |
| Apr 28, 7:58 PM CDT | TSTM WND DMG | 3 Ssw Ava, MO | TREES DOWN JUST SOUTH OF AVA OFF HWY 5. |
| Apr 28, 8:01 PM CDT | TSTM WND DMG | 5 Sw Mansfield, MO | SEVERAL TREES DOWNED NEAR THE DOUGLAS AND WRIGHT COUNTY LINE ON HWY B. |
| Apr 28, 8:05 PM CDT | TSTM WND DMG | 1 Ssw Gentryville, MO | 5 TREES DOWN FACING THE SAME DIRECTION ACROSS COUNTY ROAD 345. |
| Apr 28, 8:07 PM CDT | TSTM WND DMG | 3 Ssw Hartville, MO | TREES DOWN ON HWY 5. |
| Apr 28, 8:12 PM CDT | TSTM WND DMG | 5 Nne Norwood, MO | TREES DOWN ON HWY E. |
| Apr 28, 8:21 PM CDT | HAIL 1 | 6 Ssw Dawson, MO | QUARTER SIZE HAIL REPORTED BY MOUNTAIN GROVE FD, WEST OF TOWN. |
| Apr 28, 8:24 PM CDT | TSTM WND GST 65 | Mountain Grove, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1990 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted.
945
WUUS53 KSGF 290021
SVRSGF
MOC043-059-067-153-213-225-229-290115-
/O.NEW.KSGF.SV.W.0078.200429T0021Z-200429T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
721 PM CDT Tue Apr 28 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northern Ozark County in southwestern Missouri...
Webster County in southwestern Missouri...
Southwestern Dallas County in southwestern Missouri...
Douglas County in southwestern Missouri...
Wright County in southwestern Missouri...
Eastern Christian County in southwestern Missouri...
Northern Taney County in southwestern Missouri...
* Until 815 PM CDT.
* At 720 PM CDT, severe thunderstorms were located along a line
extending from near Walnut Grove to Springfield to near Nixa to
Reeds Spring, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters. 60 to 70 mph wind gusts were
reported across Greene CO with this liine of storms.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Marshfield... Mountain Grove...
Rogersville... Ava...
Seymour... Merriam Woods...
Mansfield... Fordland...
Dawson... Norwood...
Hartville... Niangua...
Taneyville... Duncan...
Diggins... Wasola...
Elkland... Oldfield...
Manes... Brixey...
This includes Interstate 44 between mile markers 91 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3673 9331 3681 9329 3682 9306 3741 9308
3742 9318 3750 9318 3748 9285 3747 9225
3672 9226
TIME...MOT...LOC 0020Z 277DEG 53KT 3741 9348 3725 9326 3702 9327 3675
9339
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Wise2 follow-up statements
806
WWUS53 KSGF 290053
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
753 PM CDT Tue Apr 28 2020
MOC059-290102-
/O.CAN.KSGF.SV.W.0078.000000T0000Z-200429T0115Z/
Dallas MO-
753 PM CDT Tue Apr 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DALLAS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Missouri.
LAT...LON 3673 9305 3681 9302 3682 9301 3738 9296
3748 9280 3747 9225 3672 9226
TIME...MOT...LOC 0052Z 275DEG 45KT 3736 9280 3720 9271 3697 9272 3670
9284
$$
MOC043-067-153-213-225-229-290115-
/O.CON.KSGF.SV.W.0078.000000T0000Z-200429T0115Z/
Ozark MO-Webster MO-Douglas MO-Wright MO-Christian MO-Taney MO-
753 PM CDT Tue Apr 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN OZARK...WEBSTER...DOUGLAS...WRIGHT...EASTERN CHRISTIAN
AND NORTHEASTERN TANEY COUNTIES...
At 752 PM CDT, severe thunderstorms were located along a line
extending from near Niangua to near Seymour to near Ava to 11 miles
east of Taneyville, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Marshfield... Mountain Grove...
Ava... Seymour...
Mansfield... Fordland...
Dawson... Norwood...
Hartville... Niangua...
Taneyville... Duncan...
Diggins... Wasola...
Manes... Brixey...
Brushyknob... Elkhead...
Grovespring... Rome...
This includes Interstate 44 between mile markers 98 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3673 9305 3681 9302 3682 9301 3738 9296
3748 9280 3747 9225 3672 9226
TIME...MOT...LOC 0052Z 275DEG 45KT 3736 9280 3720 9271 3697 9272 3670
9284
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Wise851
WWUS53 KSGF 290103
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
803 PM CDT Tue Apr 28 2020
MOC043-213-225-290113-
/O.CAN.KSGF.SV.W.0078.000000T0000Z-200429T0115Z/
Webster MO-Christian MO-Taney MO-
803 PM CDT Tue Apr 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER...EASTERN CHRISTIAN
AND NORTHEASTERN TANEY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Missouri.
LAT...LON 3673 9277 3681 9277 3707 9273 3707 9268
3726 9268 3727 9270 3742 9269 3747 9225
3672 9226
TIME...MOT...LOC 0103Z 251DEG 40KT 3737 9264 3721 9255 3700 9260 3671
9269
$$
MOC067-153-229-290115-
/O.CON.KSGF.SV.W.0078.000000T0000Z-200429T0115Z/
Ozark MO-Douglas MO-Wright MO-
803 PM CDT Tue Apr 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN OZARK...DOUGLAS AND WRIGHT COUNTIES...
At 803 PM CDT, severe thunderstorms were located along a line
extending from 10 miles east of Niangua to near Hartville to near Ava
to 15 miles north of Price Place, moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Mountain Grove... Ava...
Mansfield... Dawson...
Norwood... Hartville...
Duncan... Wasola...
Manes... Brixey...
Noble... Brushyknob...
Grovespring... Graff...
Gentryville... Vanzant...
Squires... Rockbridge...
Drury... Odin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3673 9277 3681 9277 3707 9273 3707 9268
3726 9268 3727 9270 3742 9269 3747 9225
3672 9226
TIME...MOT...LOC 0103Z 251DEG 40KT 3737 9264 3721 9255 3700 9260 3671
9269
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:09 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 28, 6:09 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Springfield MO 609 PM CDT Tue Apr 28 2020 .SHORT TERM...(Late tonight through Wednesday) Issued at 227 PM CDT Tue Apr 28 2020 Main area of severe convection should exit the area around midnight or 1 AM ish. The upper trough will close off into a strong upper low and push from northwest MO to near STL by mid morning on Wednesday. There will be a good chance of showers and a few thunderstorms as this cold core low pushes east and eventually out of the area. The main area of showers will be from central MO into the eastern Ozarks and should end in the early evening. Gusty northwest winds will develop over the area on Wednesday with some gusts over 30 mph possible. Cool conditions are expected, especially over central MO and the eastern Ozarks which will have more cloud cover and rainfall. Highs there will be from the upper 50s to low 60s, while mid to upper 60s will be possible in the western CWA. .LONG TERM...(Wednesday Night through Tuesday) Issued at 227 PM CDT Tue Apr 28 2020 The well advertised warm up will begin on Thursday as we see upper height rises with the approach of a decently amplified ridge. Highs Thursday should make it into the upper 60s to low 70s. Will start to see some low level warm advection on Thursday, but it really increases on Friday coinciding with the upper ridge axis. Highs on Friday will be in the mid 70s to low 80s. On Saturday, we will see the approach of the next shortwave and highs ahead of this system should reach the low to mid 80s across the CWA. A frontal boundary will push through Saturday night through Sunday night as the upper wave moves through and will bring the next chance of organized rainfall to the area. For now, it looks like Monday might be dry, with another system moving into the area Monday night into Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 606 PM CDT Tue Apr 28 2020 Severe convection was now pushing into the JLN area and should move out of there by 00z-01z. IFR conditions expected as the storms move through with mainly VFR after it moves through. It should move into SGF by 00z-02z and BBG from 01z-03z. Winds will significantly pick up on Wednesday during the mid morning through the afternoon with sustained northwest winds around 20-22kts and gusts up to 30 kts. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Apr 28, 1:48 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 148 PM CDT Tue Apr 28 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 148 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Significant thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Severe thunderstorms are expected to rapidly develop later this afternoon ahead of a cold front. Large hail to the size of golf balls, damaging wind gusts up to 70 mph and a few tornadoes will all be possible. Even larger hail will be possible over the southwest portion of Missouri into southeast Kansas. The storms will move east across the area from late this afternoon through the evening hours. Most of the thunderstorm activity will push east of the area by 12 to 1 AM. In addition, heavy downpours of rain could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another breezy day is expected Wednesday with some gusts to 30 mph. There is also the possibility of isolated thunderstorms over portions of central Missouri and the eastern Ozarks. Another chance for thunderstorms will come this Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for all of the Missouri Ozarks into southeast Kansas. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Apr 28, 7:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST 2 WNW ASH GROVE 37.33N 93.62W
04/28/2020 E60 MPH GREENE MO PUBLIC
&&Local storm report, Apr 28, 7:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
710 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST BOIS D'ARC 37.26N 93.51W
04/28/2020 E60 MPH GREENE MO EMERGENCY MNGR
&&Local storm report, Apr 28, 7:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 5 NNW BATTLEFIELD 37.18N 93.41W
04/28/2020 GREENE MO EMERGENCY MNGR
LARGE TREE LIMBS DOWN, 5-6 INCH IN DIAMETER.
&&Local storm report, Apr 28, 7:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST 2 NW WILLARD 37.32N 93.46W
04/28/2020 E60 MPH GREENE MO EMERGENCY MNGR
&&Local storm report, Apr 28, 7:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
717 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND GST 4 SSE WILLARD 37.25N 93.39W
04/28/2020 M64 MPH GREENE MO ASOS
AT SPRINGFIELD-BRANSON NATIONAL AIRPORT.
&&Local storm report, Apr 28, 7:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG 1 ESE WALNUT GROVE 37.41N 93.54W
04/28/2020 GREENE MO EMERGENCY MNGR
NUMEROUS TREES DOWN; POSSIBLE TDS.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:23 PM CDT | Tornado Warning | SGF | Christian | 22 min |
| Apr 28, 7:37 PM CDT | Tornado Warning | SGF | Webster | 23 min |
| Apr 28, 7:42 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski | 28 min |
| Apr 28, 7:42 PM CDT | Tornado Warning | SGF | Christian, Douglas | 33 min |
| Apr 28, 7:51 PM CDT | Flash Flood Warning | SGF | Laclede, Pulaski | 6 hr |
| Apr 28, 7:57 PM CDT | Tornado Warning | SGF | Wright | 33 min |
| Apr 28, 8:05 PM CDT | Tornado Warning | SGF | Douglas | 25 min |
| Apr 28, 8:08 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Texas, Wright | 67 min |
| Apr 28, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 58 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.